Alert archive / New York / Areal Flood Warnings in 2009
Areal Flood Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Mar 8, 2009, 12:26 AM EST for Wyoming County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2009, 12:26 AM EST (05:26 UTC)
- Expired
- Mar 8, 2009, 4:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Wyoming County, NY
The radar
The Buffalo radar (KBUF), 45 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBUF 080526 FLWBUF BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1226 AM EST SUN MAR 8 2009 NYC121-080815- /O.NEW.KBUF.FA.W.0002.090308T0526Z-090308T0815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1226 AM EST SUN MAR 8 2009 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... WYOMING COUNTY IN WESTERN NEW YORK... * UNTIL 415 AM EDT * AT 1224 AM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT TONAWANDA AND OATKA CREEKS HAVE RISEN OUT OF THEIR BANKS ACROSS PARTS OF WYOMING COUNTY. THIS HAS RESULTED IN NUMEROUS ROAD CLOSURES AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS NEAR THE CREEKS. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO HALF AN INCH WILL BE POSSIBLE THROUGH THE EARLY OVERNIGHT HOURS...AND THIS WILL LEAD TO CONTINUED FLOODING. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4287 7845 4286 7796 4255 7806 4255 7843 $$ JJR
2 follow-up statements
000 WGUS81 KBUF 080651 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 151 AM EST SUN MAR 8 2009 NYC121-080815- /O.CON.KBUF.FA.W.0002.000000T0000Z-090308T0815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WYOMING NY- 151 AM EST SUN MAR 8 2009 ...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR URBAN AREAS AND SMALL STREAMS IN WYOMING COUNTY... AT 148 AM EST... EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT MINOR FLOODING OF THE LOW LYING AND POOR DRAINAGE AREAS NEAR THE TONAWANDA AND OATKA CREEKS HAS LEVELED OFF AND BEGUN TO SUBSIDE WITH THE ENDING OF THE STEADY RAINFALL. THE MINOR FLOODING OF THESE AREAS...WHICH INCLUDES SOME ROADWAYS...IS EXPECTED TO CONTINUE TO GRADUALLY DIMINISH THROUGH 415 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4287 7845 4286 7796 4255 7806 4255 7843 $$ JJR
000 WGUS81 KBUF 080815 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 415 AM EDT SUN MAR 8 2009 NYC121-080822- /O.EXP.KBUF.FA.W.0002.000000T0000Z-090308T0815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WYOMING NY- 415 AM EDT SUN MAR 8 2009 ...THE FLOOD WARNING WILL EXPIRE AT 415 AM EDT FOR URBAN AREAS AND SMALL STREAMS IN WYOMING COUNTY... HEAVY RAINFALL THAT BEGAN SATURDAY AND CONTINUED INTO SATURDAY EVENING HAS ENDED. ALTHOUGH THE THREAT FOR MINOR FLOODING HAS PASSED...SMALL CREEKS AND STREAMS...SPECIFICALLY THE TONAWANDA AND OATKA CREEKS...WILL CONTINUE TO RUN HIGH INTO THE EARLY MORNING HOURS. IN ADDITION MOTORISTS SHOULD CONTINUE TO USE CAUTION AND BE ON THE LOOKOUT FOR STANDING WATER ON SECONDARY ROADS FOR THE REMAINDER OF THE NIGHT. LAT...LON 4287 7845 4286 7796 4255 7806 4255 7843 $$ ZAFF
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Mar 7, 11:45 PM EST, 41 minutes earlier.
Area forecast discussion, Mar 7, 11:45 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1145 PM EST SAT MAR 7 2009
.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST FROM THE SOUTHERN GREAT LAKES TO NEW
YORK THIS EVENING KEEPING WIDESPREAD RAIN ACROSS THE AREA TONIGHT.
THE LOW WILL MOVE OFF THE NEW ENGLAND COAST TONIGHT. HIGH PRESSURE
WILL THEN BUILD SOUTH FROM CANADA BRIEFLY FOR MUCH OF SUNDAY.
ANOTHER LOW IS EXPECTED TO MOVE INTO THE CENTRAL LAKES SUNDAY NIGHT
AND MOVE EAST ACROSS THE STATE MONDAY BRINGING MORE PRECIPITATION TO
THE AREA.
&&
.NEAR TERM /THROUGH SUNDAY/...
1035 PM UPDATE...MAIN EMPHASIS OF THE ALREADY-ISSUED MID EVENING
UPDATE WAS TO EXPAND THE FLOOD WATCH TO COVER THE REMAINDER OF THE
FORECAST AREA. SURFACE OBSERVATIONS AND RADAR PRECIP ESTIMATES
INDICATE THAT THE VAST MAJORITY OF THE NIAGARA FRONTIER AND FINGER
LAKES REGION HAS PICKED UP ANYWHERE FROM THREE QUARTERS OF AN INCH
TO A LITTLE OVER AN INCH OR RAIN...WITH UPSTREAM RADAR TRENDS
SUGGESTING THE POTENTIAL FOR AS MUCH AS ANOTHER HALF INCH TO AN
INCH OF RAINFALL BEFORE THE STEADIER RAINS TAPER OFF OVERNIGHT.
COMBINED WITH THE POTENTIAL FOR ANOTHER HALF INCH OR SO OF
RAINFALL POSSIBLE WITH THE UPCOMING SYSTEM LATER SUNDAY AFTERNOON
AND SUNDAY NIGHT...SUCH RAINFALL AMOUNTS SHOULD BE ENOUGH TO CAUSE
AT LEAST HYDRO ISSUES GIVEN THE TIME OF YEAR AND THE LACK OF
SUFFICIENT VEGETATION TO ABSORB ANY RUNOFF. ALREADY...WE HAVE SEEN
A SHARP SPIKE IN THE LEVEL OF CAZENOVIA CREEK AT EBENEZER...WITH
THIS CREEK NOW EXPECTED TO REACH FLOOD STAGE LATER TONIGHT.
ASIDE FROM THAT...JUST MADE SOME COSMETIC ADJUSTMENTS TO THE
FORECAST TO KEEP IT CURRENT...PREVIOUS FORECAST THINKING FOLLOWS.
738 PM UPDATE...AFTER SOME ISOLATED THUNDERSTORMS ACROSS AREAS
SOUTH OF BUFFALO DURING THE LATE AFTERNOON HOURS...MORE SCATTERED
ELEVATED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ONTARIO OVER
THE PAST HALF HOUR...ENOUGH TO WARRANT AN OUTRIGHT MENTION IN THE
FORECAST. AS SUCH...HAVE UPDATED ALL PRODUCTS TO RAISE THUNDER
PROBABILITIES FOR THE EVENING TO THE CHANCE RANGE FOR AREAS SOUTH
OF LAKE ONTARIO...WHERE THE LATEST NAM/GFS RUNS SHOW ELEVATED
INSTABILITY LINGERING UNTIL LATE EVENING...JUST AS WAS OBSERVED IN
THESE SAME MODELS YESTERDAY EVENING.
OTHERWISE...HAVE JUST MADE A SERIES OF MINOR ADJUSTMENTS TO KEEP
THE FORECAST CURRENT WITH RESPECT TO LATEST OBSERVATIONS AND RADAR
TRENDS. THE WARM FRONT CURRENTLY BISECTS THE SOUTHERN TIER...WITH
AREAS NEAR THE STATE LINE BASKING IN 55-60 DEGREE TEMPS...WHILE
AREAS TO THE NORTH ARE IN THE UPPER 30S TO LOWER 40S. THESE WARM
TEMPS SHOULD LAST FOR A FEW MORE HOURS...UNTIL STEADIER PRECIP
ASSOCIATED WITH THE MAIN WAVE OF LOW PRESSURE RETURNS LATER ON THIS
EVENING.
THE MID AFTERNOON NEAR TERM DISCUSSION FOLLOWS...
330 PM UPDATE...INITIAL SWATH OF RAIN SURGING EASTWARD ACROSS LK
ONTARIO AND INTO CNTRL NY REGION AT MID AFTERNOON...WITH SOMEWHAT OF
A BREAK IN THE ACTION ACROSS WESTERN COUNTIES. THIS SWATH WAS ALONG
FRONT EDGE OF A STRENGTHENING 850 MB JET WHICH WILL REACH 60-70 KTS
AS IT LIFTS ACROSS WESTERN NY BY 00Z AND CNTRL NY BY 03Z. RAIN WILL
BE HEAVY AT TIMES ALONG A STRIP ACROSS LK ONTARIO AND OUR EASTERN LK
ONTARIO REGION WHERE THIS WIND GRADIENT IS TIGHTEST. MEANWHILE...THE
DRY SLOT IN THE WEST WAS BEGINNING TO FILL IN WITH SHOWERS AND THESE
WILL BECOME MORE PREVALENT AGAIN THROUGH SUNSET. SFC BOUNDARY WILL
PROBABLY LIFT NO FURTHER THAN ERIE PA AND SRN PORTIONS OF WRN SRN
TIER COUNTIES FOR AWHILE THIS EVENING...SO KEPT WINDS E-NE AND TEMPS
COOL FOR BULK OF THE AREA.
ENHANCED AREA OF RAIN AND SOME EMBEDDED CONVECTION WAS BLOSSOMING
UPSTREAM FROM SRN MICH INTO CHICAGO AREA...AND AS THIS BOUNDARY
CONTINUES TO PUSH EASTWARD...THIS ACTIVITY WILL PUSH BACK INTO
OUR WESTERN COUNTIES LATER THIS EVENING AND REACH FINGER LAKES
DURING THE MIDNIGHT HOUR. THIS ACTIVITY WILL THEN GET SUPPRESSED
AFTER 06Z AS FLOW VEERS TO NORTHWEST AND BEST DYNAMICS PULL OFF TO
OUR EAST AND SOUTHEAST. WILL THEREFORE GO WITH CATEG POPS ALL AREAS
UNTIL ABOUT 06Z...THEN RAPIDLY DROP THEM OFF TO BELOW CHC THRESHOLD
BY MORNING...EXCEPT MAINTAIN CHC RIGHT ALONG SRN TIER...CLOSER TO
GFS SOLUTION.
SUNDAY WILL SEE A REPRIEVE...FOR A SHORT TIME AT LEAST. WEAK BUBBLE
OF HIGH PRESSURE WILL POKE SOUTHWARD FROM ONTARIO AND MAINTAIN DRY
WEATHER THROUGH 18Z OR SO...EVEN WITH SOME SUNSHINE...ESPECIALLY
NORTH COUNTRY. BUT...OLD BOUNDARY WILL BE LURKING NOT TOO FAR
SOUTH...AND WILL BEGIN TO LIFT NORTHWARD AGAIN DURING THE AFTERNOON
AS AN UPPER TROF DIGS INTO WESTERN LAKES AND BEGINS TO LIFT THE
MOISTURE NORTH AGAIN AHEAD OF A WARM FRONT. GFS A BIT FASTER
WITH THE MOISTURE RETURN THAN THE NAM...BUT BOTH TRENDING FASTER
THAN ON PREV RUNS...SO WILL INTRODUCE CHC POPS AS FAR AS GENESEE
VALLEY BY LATE PM...AND LIKELY POPS FOR SW NY. THIS SHOULD BE IN THE
FORM OF RAIN...AT LEAST THROUGH SUNSET. SHORT TERM SECTION WILL
GET INTO MORE DETAILS ON THIS NEXT FEATURE.
FLOOD WATCH FOR OUR EASTERN LK ONTARIO REGION WILL BE CONTINUED.
SEE HYDROLOGY SECTION BELOW.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
SURFACE WAVE WORKING THROUGH LOWER MICHIGAN SUNDAY NIGHT WILL BRING
A WARM FRONTAL ZONE NORTHWARD FROM THE OHIO VALLEY ACROSS THE AREA
SUNDAY NIGHT. THIS FRONT WILL BRING THE CONTINUATION OF
PRECIPITATION TO THE AREA SUNDAY NIGHT. CRITICAL TEMPERATURES OFF
MODEL SOUNDINGS SUGGEST THAT RAIN IN THE EVENING COULD MIX WITH SNOW
OR EVEN CHANGE TO ALL SNOW EAST OF ROCHESTER LATE SUNDAY NIGHT AND
CONTINUE INTO MONDAY...BEFORE ENDING MONDAY AFTERNOON. HIGH PRESSURE
BUILDING INTO THE AREA WILL BRING TRANQUIL CONDITIONS MONDAY NIGHT
AND THE FIRST HALF OF TUESDAY AHEAD OF THE NEXT STORM SYSTEM.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LATEST MEDIUM RANGE GUIDANCE CONTINUING TO SUGGEST THAT LOW PRESSURE
WILL BE IN THE PROCESS OF WRAPPING UP ACROSS THE WESTERN GREAT LAKES
WITH A SHARP COLD FRONT WORKING INTO THE OHIO VALLEY EARLY IN THE
PERIOD. A WARM FRONT ZONE WILL BE WORKING ITS WAY NORTHWARD ACROSS
WESTERN AND CENTRAL NEW YORK TUESDAY NIGHT WHICH WILL BRING BE A
GOOD CHANCE FOR PRECIPITATION TO THE REGION IN AREA OF STRONG ASCENT
ALONG AND NORTH OF THE BOUNDARY.
SHARP COLD FRONT LOOKS TO CROSS WESTERN NEW YORK LATE TUESDAY
NIGHT/WEDNESDAY MORNING WITH THE SUGGESTION OF A VERY SHARP DRY SLOT
WORKING INTO THE AREA IMMEDIATELY IN THE WAKE OF THE FRONT ALONG
WITH STRONG COLD AIR ADVECTION...AS 850 MB TEMPERATURES DROP FROM
NEAR PLUS 8C TO NEAR MINUS 12C. MODEST PRESSURE GRADIENT SUGGESTED
BY GFS COULD BRING THE POTENTIAL FOR A PERIOD OF STRONG WINDS BEHIND
THE FRONT WEDNESDAY MORNING. AIR MASS MAY WIND UP BEING TO DRY FOR
ANY LAKE INFLUENCES. HIGH PRESSURE RIDGED FROM THE MID MISSISSIPPI
VALLEY ACROSS THE LOWER LAKES REGION WILL LIKELY BRING A PERIOD OF
DRY CONDITIONS THROUGH THE REMAINDER OF THE PERIOD. TEMPERATURES
LOOK TO BE AT OR BELOW NORMAL THROUGH THIS PERIOD
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A WAVE OF LOW PRESSURE WILL TRACK FROM CENTRAL NEW YORK ACROSS
NEW ENGLAND OVERNIGHT. RAIN ASSOCIATED WITH THIS FEATURE WILL
CONTINUE ACROSS MUCH OF THE AREA UNTIL THE 07Z-09Z TIME FRAME BEFORE
ENDING...THEN PLENTY OF LOW CLOUDS WILL LINGER INTO SUNDAY
MORNING. IN GENERAL...EXPECT IFR TO MVFR CONDITIONS...WITH
OCCASIONAL FLUCTUATIONS TO LIFR...TO PERSIST UNTIL THE LOW CLOUDS
BREAK UP LATER SUNDAY MORNING. THEREAFTER...A SHORT-LIVED PERIOD
OF VFR CONDITIONS CAN BE EXPECTED INTO EARLY SUNDAY
AFTERNOON...BEFORE CONDITIONS DETERIORATE AGAIN LATER SUNDAY
AFTERNOON AND EVENING IN THE NEXT BATCH OF RAIN...WHICH SHOULD MIX
WITH SNOW EAST OF LAKE ONTARIO.
OUTLOOK...
MONDAY...MVFR...IMPROVING TO VFR IN THE WEST LATE.
TUESDAY...VFR...MVFR AT NIGHT IN SHOWERS.
WEDNESDAY...VFR/MVFR IN SCATTERED NOW SHOWERS.
THURSDAY...VFR.
&&
.MARINE...
WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY RANGE
THROUGH SUNDAY. ON SUNDAY NIGHT...EASTERLY WINDS AHEAD OF LOW
PRESSURE MOVING ACROSS THE CENTRAL LAKES TOWARD NEW YORK STATE WILL
INCREASE WITH WAVES BUILDING HIGH ENOUGH AS WELL SO THAT SMALL CRAFT
ADVISORIES WILL MOST LIKELY BE NEEDED.
&&
.HYDROLOGY...
LOW PRESSURE WILL TRACK EAST ALONG A FRONT STALLED ALONG THE NEW
YORK PENNSYLVANIA BORDER OVERNIGHT. MODERATE TO HEAVY RAIN
ASSOCIATED WITH THIS SYSTEM WILL CONTINUE THROUGH THE EARLY
OVERNIGHT HOURS...BEFORE TAPERING OFF LATE. UP TO AN INCH OF RAIN
HAS ALREADY FALLEN ACROSS THE NIAGARA FRONTIER...THE GENESEE
VALLEY...AND FINGER LAKES WITH THIS SYSTEM...AND THERE IS THE
POTENTIAL FOR ANOTHER HALF INCH TO INCH OF RAIN BEFORE THE
PRECIPITATION TAPERS OFF OVERNIGHT. THEN...AFTER A BRIEF BREAK IN
THE RAIN SUNDAY MORNING...ANOTHER SYSTEM IS EXPECTED TO BRING
ADDITIONAL RAINFALL TO THE REGION SUNDAY NIGHT...WITH ANOTHER HALF
INCH OR SO OF RAINFALL POSSIBLE.
THIS RAINFALL...COMBINED WITH RUNOFF FROM MELTING SNOWS ACROSS THE
NORTH COUNTRY...WILL CAUSE LOCALIZED FLOODING IN LOW LYING
AREAS...AND WILL CAUSE SIGNIFICANT RISES ON MOST CREEKS AND STREAMS
ACROSS FAR WESTERN NEW YORK STATE AND THE FINGER LAKES REGION. IN
ADDITION...THE BLACK RIVER WILL RISE SIGNIFICANTLY AND MAY
APPROACH FLOOD STAGE SUNDAY AND MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NYZ001>008-010>014-
019>021-085.
MARINE...NONE.
&&
SYNOPSIS...TMA
NEAR TERM...JJR/SFM
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JJR/SFM
MARINE...SFM/TMA
HYDROLOGY...JJRHazardous weather outlook, Mar 7, 3:19 PM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 319 PM EST SAT MAR 7 2009 NYZ019>021-082030- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 319 PM EST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WAVE OF LOW PRESSURE MOVING EAST ACROSS THE GREAT LAKES TONIGHT IS EXPECTED TO SPREAD A SOAKING RAIN FROM WEST TO EAST ACROSS THE REGION TONIGHT. THERE IS EVEN A CHANCE OF A THUNDERSTORM THIS EVENING. A HALF INCH TO ONE INCH OF RAIN IS POSSIBLE. THIS WILL CAUSE SIGNIFICANT RISES TO AREA CREEKS AND RIVERS. THE SITUATION WILL BE MONITORED CLOSELY FOR ANY POSSIBLE FLOOD WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-082030- OSWEGO- 319 PM EST SAT MAR 7 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-085-082030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 319 PM EST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF LOW PRESSURE MOVING EAST ACROSS THE GREAT LAKES TONIGHT IS EXPECTED TO SPREAD A SOAKING RAIN FROM WEST TO EAST ACROSS THE REGION TONIGHT. THERE IS EVEN A CHANCE OF A THUNDERSTORM THIS EVENING. A HALF INCH TO ONE INCH OF RAIN IS POSSIBLE. THIS WILL CAUSE SIGNIFICANT RISES TO AREA CREEKS AND RIVERS. THE SITUATION WILL BE MONITORED CLOSELY FOR ANY POSSIBLE FLOOD WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-082030- JEFFERSON-LEWIS- 319 PM EST SAT MAR 7 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-082030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 319 PM EST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:41 PM EST | River Flood Warning | BUF | Erie | 12 hr |
| Mar 7, 10:10 PM EST | Areal Flood Advisory | BUF | Erie, Niagara | 6 hr |
| Mar 7, 10:38 PM EST | Areal Flood Advisory | BUF | Monroe, Wayne | 6 hr |
| Mar 7, 11:06 PM EST | River Flood Warning | BUF | Erie, Wyoming | 11 hr |
| Mar 7, 11:06 PM EST | River Flood Warning | BUF | Erie, Wyoming | 11 hr |
| Mar 7, 11:46 PM EST | Areal Flood Advisory | BUF | Cayuga, Lewis, Monroe, Orleans, Oswego | 70 days |
| Mar 8, 2:16 PM EDT | River Flood Warning | BUF | Erie, Genesee, Niagara, Wyoming | 30 hr |
| Mar 8, 3:33 PM EDT | Small Craft Advisory | BUF | 15 hr | |
| Mar 8, 5:10 PM EDT | River Flood Warning | BUF | Erie, Genesee | 22 hr |
Nearby
Areal Flood Warnings in New York, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.